Log in
Restless Legs Syndrome
11,036 members6,914 posts

Pregabalin mood changes

Hi Everyone,

I am taking 300mg of pregabalin at night and have now no rls at all and sleep well. But I wanted to ask whether anyone who is taking this medication has noticed any changes in mood. I seem to be feeling very tearful and am experiencing a loss of confidence. It could all be due to other things going on in my life but I just wanted to ask if anyone else has had mood changes

15 Replies
oldestnewest

Can’t say exactly, because I don’t take and have never taken pregabalin. However, I have taken and am about to restart gabapentin, a very closely related medicine. I will go back to 100mg once a day. A year ago I tried gabapentin for a long time (>6 mo) but the doses higher than 300mg once daily (which is generally thought to be a low dose) didn’t suit me well. Apart from the daytime exhaustion, it indeed changed my mood; I tended strongly towards negativity and depression. Which is not at all like me! I can’t remember about loss of confidence by itself as the depressed feelings made me feel that way too.

In sum, yes, I can relate to what you report, and at much lower doses (pregabalin is better absorbed hence much stronger than gabapentin).

Reply

Thanks for the reply

Reply

I’ve been on it about 6 weeks with no noticeable mood changes. Only on 150mg. Very pleased with how it is going at the moment! I don’t look too far ahead....

Pam

1 like
Reply

Hi Pam, thanks for the reply, it is very good at eliminating symptoms!

1 like
Reply

It is. And I suppose because of that I try and overlook other issues. I guess I do feel tired but then I’m working, not getting any younger and I feel far less tired than I did on Tramadol.

With regard to my mood, my withdrawal from ropinirole and subsequent misery and depression through the withdrawal makes anything else seem like a walk in the park. And nobody has complained yet! (Unless they’re scared to!!)

Pam

2 likes
Reply

Hi Pam, good to hear your still doing ok 👍🏻 I do think about all us sufferers!! X

Reply

Hi, yes it’s still pretty good. I get the occasional breakthrough but am trying to keep the dose low. I suppose I’m always anxious I may have to withdraw - still got bad ropinirole memories. I’m sure you can relate to that! I feel really for you 😢

Reply

Yes, I took it and experienced mood changes, with tearfulness in the first month or so. I cut back and am experimenting with leaving it out because it was a bit like a tranquilliser. It suppressed whatever liveliness I had left over after battling RLS.

Reply

Yes, that's a bit how I feel

Reply

I take it for back pain (doesnt help my RLS ) not had any mood problems from it but my dose is much lower x

Reply

Thanks Pippins2 x

1 like
Reply

I started on Gabapentin about a month ago and haven’t experienced any mood changes or problems. I think it’s helping my RLS too. I went down to 0.25mg of Mirapex last night from 0.5mg without any leg symptoms, I did however, have insomnia! I know that Gabapentin isn’t the same as Lyrica. Along with the Gabapentin, I took Kratom 1gm and inhaled cannabis. What a combo! Hopefully, your mood disturbance will go away as quickly as it started! Wishing relief and peace for you...🙂

1 like
Reply

It's hard to know for certain because of what else is/was going on in my life but I do think it affected my mood. I only ever took 150mg which eventually stopped helping my RLS so I gradually cut down and stopped it.

It is marketed also as a treatment for generalised anxiety but I think in some way it made me more anxious in that when there was something concerning on the go it seemed to make me more anxious or somehow I lost my sense of perspective and could't work out how worrying whatever it was actually was. i sort of couldn't judge properly and would panic inside and find it hard to bring my thoughts into order. I don't think it made me invent worries but it made it hard to judge when they were present

Reply

I started with 25 Pregabalin, going gradually up to 125mg maximum. Since it is prescribed also against anxiety - I felt numb and without much interest in anything. Which for anxiety patients makes some sense (anything better than "angst"). But I didn't like this feeling at all, a bit walking around like a zombie. And it did not help against RLS, though afternoon naps were possible again. On the whole I did not want to raise because the side effects at 125 mg were already too much for me.

Reply

I can totally relate to that experience. Pregabalin turns me into a mindless, numb zombie. I can still tell the pain is there, it just seems far away and bothers me less - just like everything else! I'm also very much unable to responsibly operate a vehicle in the morning upon taking it the evening before. I just it only as a last resort because of all that.

Reply

You may also like...